Originally Posted by johnnysousa
I bought a turkey that is about 1 year old, a week after buying it he started to have trouble walking and his legs would shake almost all the time, the problem got worse and a few days later he would even lose his balance and fall when trying to walk, I talked to the vet and he told me to give the turkey antibiotics, 5 days of antibiotic shots. The day I went to give the first shot the turkey would fall as soon as he lifted one foot from the ground and was gasping for air.
Now that I gave him all the antibiotic he got better but still looks a bit like he's semi inebriated.
I live in a small island and the vet area of expertise is large cattle and dogs/cats, he has no idea what's the turkey problem (the antibiotics he gave me where the only he had that could also be used on birds), and I fear the turkey will get sicker again now that I've stopped the medication.
Has anyone had a similar problem? What should I do?
There is just not enough information to determine what is wrong. As suggested in another thread, the best idea is to post about him in the Emergencies/Diseases/Injuries and Cures forum.
Things that may be helpful in determining a course of action are:
1. What are you feeding the turkeys?
2. Is it possible that he managed to eat something that is poisonous to turkeys.
3. Where you are located since some diseases are region specific.
My course of action without knowing more would be to make sure that he is drinking plenty of fresh water. If available give a high protein feed, if not feed crumbled hard boiled eggs. I would check to see if there is anything toxic around that he could have gotten into.
You may also want to contact @casportpony since she is the closest to being a disease expert that I know on these forums.
Welcome to Backyard Chickens.
Hope your turkey makes it.